Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

May 29, 2016Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at May 29, 2016, 3:05 PM CDT for Baldwin County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2016, 3:05 PM CDT (20:05 UTC)
Expired
May 29, 2016, 3:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 49 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS84 KMOB 292005
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT SUN MAY 29 2016
 
ALZ262-264-292045-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-
305 PM CDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT...

AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STAPLETON...
OR 9 MILES SOUTH OF BAY MINETTE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS
OF 40 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY RAINFALL. 

LOCATIONS IMPACTED INCLUDE...
ROBERTSDALE...LOXLEY AND STAPLETON. 

SEEK SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. 

LAT...LON 3079 8785 3084 8774 3067 8747 3056 8776
TIME...MOT...LOC 2002Z 322DEG 12KT 3075 8774 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 29, 1:08 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 29, 1:08 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
108 PM CDT SUN MAY 29 2016

.DISCUSSION...Updated for latest information below.

&&

.UPDATE...The forecast remains on track and no significant changes
appear to be necessary. Temperatures may need to be bumped up a
couple of degrees over a few locations. An upper level ridge axis
extends from the western Gulf of Mexico to the Central Gulf Coast
this afternoon, and temperatures are already warming into the mid to
upper 80s over most of the region as of 18Z, with a few locations
already around 90 inland. Convergence along the seabreeze will result
in the development of isolated to locally scattered showers and
thunderstorms this afternoon. /21

&&

.AVIATION...
18Z issuance...VFR conditions are expected to continue through the
next 24 hours. Scattered to broken cumulus decks between 4-6 kft AGL
will be in place through the afternoon. A few SHRA/TSRA may develop
across the region this afternoon before diminishing by early evening.
Confidence in occurrence was low enough to preclude mention in the
local TAFs. Calm to light northerly winds can be expected over inland
areas this afternoon, but will become south to southwest 5-10 knots
near the KMOB/KBFM/KPNS terminals near the seabreeze. /21

&&

PREV DISCUSSION... /issued 334 AM CDT SUN MAY 29 2016/

NEAR TERM /Now Through Sunday night/...Overnight into tonight, TS
Bonnie moves inland over the Carolinas, weakening as a shortwave
trough moves east over the Southeastern states and begins to disrupt
it. This disorganizes and begins to shift west a surface ridge that
has been over the northern Gulf coast. With the more organized
onshore flow weakening and becoming a lighter offshore flow today
into tonight, am expecting isolated to low end scattered shra/tsra to
develop this afternoon as a Gulf breeze develops and moves inland
this afternoon. Best convergence is expected over the western and
central Florida panhandle, so am expecting initial development
there, though how things spread from there will depend upon how the
outflow boundaries spread. With an upper ridge remaining dominant
over the eastern seaboard, am expecting temps around to a bit
above seasonal today. For tonight, guidance is advertising drier
air moving over the area from the north. With better radiational
cooling from the decreasing moisture levels along with less cloud
cover streaming in from the west, have went around to a bit below
seasonal for tonight's lows. /16

SHORT TERM /Monday Through Tuesday night/...Broad upper ridging over
much of the south central states and lower Mississippi river valley
builds into the area through the period as Bonnie is expected to be
located near coastal South Carolina and move northward away from the
region. A weak surface trof extending from Bonnie to across the
central portion of the forecast area becomes somewhat better defined
through Tuesday, which provides for a modest region of low level
convergence before the weak trof dissipates Tuesday night. Have
continued with slight chance pops developing each afternoon for most
of the area. Highs will be mostly in the lower 90s each day except
for upper 80s near the coast. Lows Monday night will be in the mid to
upper 60s, with lower 70s near the coast, then lows Tuesday night
will be near 70 inland with lower 70s near the coast. /29

LONG TERM /Wednesday Through Saturday/...An upper trof advances
across the central states and begins to enter the eastern states
towards the end of the period. A surface ridge near the northern Gulf
will maintain a southerly flow over the area through Thursday while a
surface low well to the north, associated with the upper trof, brings
a trailing cold front to near the lower Mississippi river valley
before stalling.  The frontal boundary is expected to remain just
west of the area on Friday, move slowly into the area Friday night
and meander over the area through Saturday. Will continue with mainly slight
chance pops for Wednesday and Thursday, then pops increase to good
chance for much of the area by Saturday. Highs on Wednesday will
range from the lower 90s inland to the upper 80s closer to the coast,
then highs gradually moderate through Saturday to mostly mid 80s.
Lows Wednesday night will be near 70 inland with the lower 70s near
the coast, the trend gradually cooler through the period with lows
Saturday night in the mid 60s inland and near 70 at the coast. /29

MARINE...With TD Bonnie disrupting the surface ridge that has been
stretching west over the northern Gulf coast, the more organized
onshore flow weakens. With the surface high shifting and developing
over the lower Mississippi River Valley the beginning of the coming
week, the light offshore flow that develops today into tonight
remains over the area into mid week. From there, the surface ridge
shifts east, to over the north-central and northeastern Gulf as
Bonnie moves off, and by the end of the week, the surface ridge re-
develops over the northern Gulf coast, bringing a more organized
onshore flow back to the area for the coming weekend. /16

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 29, 5:25 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT SUN MAY 29 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
525 AM CDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-301030-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
525 AM CDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 29, 3:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT SUN MAY 29 2016

ALZ262-264-292045-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-
305 PM CDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT...

AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STAPLETON...
OR 9 MILES SOUTH OF BAY MINETTE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS
OF 40 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
ROBERTSDALE...LOXLEY AND STAPLETON.

SEEK SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3079 8785 3084 8774 3067 8747 3056 8776
TIME...MOT...LOC 2002Z 322DEG 12KT 3075 8774

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:11 PM CDTSpecial Weather StatementMOBMobile64 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.